Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 107, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 13, 2005, 4:34 PM CDT for Adams County, Wisconsin. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 4:34 PM CDT (21:34 UTC)
- Expired
- Sep 13, 2005, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Adams County, WI
The radar
The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:10 PM CDT | TSTM WND DMG | Cottonville, WI | TREES DOWN AT COTTONVILLE AND 16TH...AND DELLWOOD SUBDIVISION OFF COUNTY ROAD Z. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 132134
SVRARX
WIC001-132200-
/O.NEW.KARX.SV.W.0107.050913T2134Z-050913T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
434 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN CENTRAL WISCONSIN
* UNTIL 500 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS OVER HIGHWAY 13 AND COUNTY
E...OR ABOUT 6 MILES SOUTH OF FRIENDSHIP. THE SEVERE THUNDERSTORM
WAS MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COTTONVILLE AND HIGHWAYS 13 AND 21 AROUND 440 PM...
BIG FLATS AND HIGHWAY 21 AND COUNTY G AROUND 445 PM...
THE COLBURN WILDLIFE AREA AND COUNTY ROADS O AND W AROUND 450 PM...
THE LEOLA MARSH WILDLIFE AREA AND COUNTY ROADS D AND W AROUND 455
PM...
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4403 8998 4381 8986 4389 8958 4425 8959
4424 8985
$$
BOYNE1 follow-up statement
000
WWUS53 KARX 132147
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
446 PM CDT TUE SEP 13 2005
WIC001-132200-
/O.CON.KARX.SV.W.0107.000000T0000Z-050913T2200Z/
ADAMS WI-
446 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ADAMS COUNTY...
AT 446 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 60 MPH 2 MILES SOUTHEAST
OF THE PRESTON CLIFFS...OR ABOUT 7 MILES EAST OF FRIENDSHIP. THE
SEVERE STORM WAS MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THE LEOLA MARSH WILDLIFE AREA AND COUNTY ROADS D AND W AROUND
455 PM...
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4403 8998 4381 8986 4389 8958 4425 8959
4424 8985
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:07 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 13, 3:07 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 307 PM CDT TUE SEP 13 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT FORECAST CONCERNS ARE ON SEVERE WEATHER THREAT THIS EVENING...THEN MAINLY TEMPERATURES THROUGH THE REMAINDER OF THE PERIOD. 18Z SURFACE ANALYSIS SHOWS COLD FRONT MOVING THROUGH SOUTHEAST MINNESOTA. STRONG TO SEVERE CONVECTION LIFTING NORTHEASTWARD OUT OF IOWA INTO THE AREA AHEAD OF ADVANCING SHORTWAVE. TRENDS HAVE BEEN FOR LESS ORGANIZATION WITH TIME. HOWEVER WITH STRONG INSOLATION EARLIER THIS AFTERNOON CAPES AHEAD OF THE FRONT ARE AROUND 3000 J/KG. IN ADDITION...BLUE RIVER WI PROFILER SHOWS MODERATE LOW-LEVEL FLOW INCREASING TO 50 KT FROM THE SOUTHWEST AT MID LEVELS...RESULTING IN BULK SHEAR VALUES IN THE 0-6 KM LAYER OF 40 TO 50 KNOTS. PER COORDINATION WITH SPC...NEW WATCH NOW IN EFFECT ACROSS MOST OF THE REST OF THE FORECAST AREA. 12Z 13SEP05 MODELS IN GOOD AGREEMENT WITH OVERALL PATTERN TRANSITIONING FROM SOUTHWEST FLOW ALOFT ACROSS FORECAST AREA TO A MORE ZONAL FLOW BY THE END OF THE PERIOD. IN THE NEAR TERM...CONVECTION WILL CONTINUE AHEAD OF THE FRONT THIS EVENING AS IT SAGS SOUTHEASTWARD ACROSS THE AREA. EXPECT SEVERE THREAT MAINLY EARLY THIS EVENING ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA. GIVEN SHEAR AND INSTABILITY PARAMETERS EXPECT MAINLY A WIND AND HAIL THREAT. STRONG COLD ADVECTION THEN TAKES OVER LATER TONIGHT WITH TIME HEIGHT CROSS SECTIONS OF RELATIVE HUMIDITY SHOWING CLEARING SKIES LATE. ALTHOUGH WINDS SHOULD REMAIN UP A LITTLE TONIGHT WILL LIKELY SEE SOME FOG BY MORNING...ESPECIALLY IN THE VALLEY LOCATIONS. HIGH PRESSURE THEN BUILDS IN FOR WEDNESDAY WITH MUCH LOWER HUMIDITIES AND MORE SEASONAL TEMPERATURES. WITH FLOW BECOMING MORE ZONAL...NEXT WAVE EXPECTED TO TRAVERSE ALONG THE U.S/CANADIAN BORDER THURSDAY THROUGH FRIDAY. BEST FORCING LOOKS TO REMAIN TO OUR NORTH WITH ONLY SOME MID OR HIGH LEVEL CLOUDS TO MANIFEST ITSELF IN OUR AREA. THUS HAVE PULLED THE LOW POPS OUT OF THE NORTHWEST SECTIONS OF THE FORECAST AREA. FORCING WITH THIS THEN REMAINS TO OUR NORTH ALL THE WAY THROUGH FRIDAY. AS FOR TEMPERATURES...EXPECT MUCH COOLER READINGS OVER THE NEXT FEW DAYS. GUIDANCE NUMBERS IN REASONABLE AGREEMENT AND IN LINE WITH CURRENT GRIDDED DATABASE. THIS MADE ONLY SOME MINOR ADJUSTMENTS. .LONG TERM...SATURDAY THROUGH TUESDAY MEDIUM RANGE MODELS CONTINUE TO SHOW SOME DIFFERENCES THROUGH THE PERIOD. ALL AGREE ON TAKING TROUGH ACROSS THE WESTERN CONUS AND TRANSLATING IT EASTWARD THROUGH THE PERIOD. QUESTION IS ON STRENGTH AND TIMING. ECMWF WEAKER AND MORE PROGRESSIVE VERSUS THE GFS. ENSEMBLE MEANS SOMEWHERE IN BETWEEN. THUS CONFIDENCE FACTOR MEDIUM IN THIS TIME FRAME...ALTHOUGH GIVEN NEARLY ZONAL FLOW WILL LEAN TOWARD A SLIGHTLY FASTER SOLUTION. AS TROUGH MOVES EASTWARD...CYCLOGENESIS TO OCCUR IN THE LEE OF THE ROCKIES ON SATURDAY. FRONTAL BOUNDARY INITIALLY NORTH OF THE AREA AT THE BEGINNING OF THE PERIOD WILL SAG SOUTHWARD AS TROUGH APPROACHES. POPS WARRANTED FROM SATURDAY NIGHT THROUGH MONDAY NIGHT. QUESTION THEN WILL BE HOW PROGRESSIVE BOUNDARY IS IN GETTING THROUGH THE AREA TUESDAY. FOR NOW WILL KEEP POPS ACROSS THE FAR SOUTH. TEMPERATURES THROUGH THIS TIME FRAME TO BE NEAR OR SLIGHTLY ABOVE NORMALS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
Hazardous weather outlook, Sep 13, 2:25 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 225 PM CDT TUE SEP 13 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 225 PM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL TRACK SLOWLY ACROSS THE REGION THIS AFTERNOON... EXITING INTO EASTERN WISCONSIN THIS EVENING. TO THE SOUTHWEST...AN UPPER LEVEL DISTURBANCE WILL SPIN NORTHEAST AHEAD OF THE FRONT... TRACKING ACROSS SOUTHEAST WISCONSIN ALSO DURING THE EVENING HOURS. THESE WEATHER FEATURES WILL WORK ON THE INSTABILITY ACROSS THE REGION TO TRIGGER THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING. THE INSTABILITY AND WIND PROFILES WILL FAVOR SEVERE THUNDERSTORM DEVELOPMENT...WITH ISOLATED SUPERCELLS ALSO POSSIBLE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL COME THURSDAY AS ANOTHER WEAK DISTURBANCE MOVES ACROSS SOUTHERN CANADA. THE BEST CHANCE FOR RAIN WILL BE NORTH OF A LINE FROM AUSTIN AND WINONA MINNESOTA...TO NEILLSVILLE WISCONSIN. IT DOES NOT APPEAR AT THIS TIME THAT ANY OF THESE STORMS WILL BECOME SEVERE. THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AT TIMES THIS AFTERNOON AND EARLY THIS EVENING. SPOTTER GROUPS SHOULD BE PREPARED TO DEPLOY AS THUNDERSTORMS APPROACH THEIR AREA. THE MOST FAVORABLE TIMES FOR ACTIVATION WILL BE THROUGH 6 PM. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
In the hours before
Local storm report, Sep 13, 4:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
402 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM FLASH FLOOD LA CRESCENT 43.83N 91.30W
09/13/2005 HOUSTON MN LAW ENFORCEMENT
MUDSLIDES AND SEVERAL FEET OF WATER IN PARTS OF THE
COUNTY...INCLUDING CITY OF LA CRESCENT.
0339 PM TSTM WND DMG CALEDONIA 43.63N 91.50W
09/13/2005 HOUSTON MN LAW ENFORCEMENT
LARGE TREES DOWN.
&&
SHEALocal storm report, Sep 13, 4:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST GENOA 44.12N 92.62W
09/13/2005 70 MPH OLMSTED MN LAW ENFORCEMENT
TREES BLOWN DOWN.
0358 PM TSTM WND GST 3 SW RENO 43.57N 91.32W
09/13/2005 50 MPH HOUSTON MN TRAINED SPOTTER
LARGE BRANCH DOWN.
&&
SHEALocal storm report, Sep 13, 4:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
421 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG CHASEBURG 43.65N 91.10W
09/13/2005 VERNON WI LAW ENFORCEMENT
LARGE TREES DOWN
&&
SHEALocal storm report, Sep 13, 4:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND GST WARRENS 44.13N 90.50W
09/13/2005 40 MPH MONROE WI TRAINED SPOTTER
0424 PM HAIL 3 N SPARTA 43.99N 90.81W
09/13/2005 0.25 INCH MONROE WI TRAINED SPOTTER
&&
SHEALocal storm report, Sep 13, 4:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
428 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST SPARTA 43.94N 90.81W
09/13/2005 50 MPH MONROE WI TRAINED SPOTTER
0426 PM TSTM WND GST CASHTON 43.74N 90.78W
09/13/2005 30 MPH MONROE WI TRAINED SPOTTER
WITH MODERATE RAIN
&&
SHEALocal storm report, Sep 13, 4:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
432 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HEAVY RAIN ETTRICK 44.17N 91.27W
09/13/2005 2.00 INCH TREMPEALEAU WI CO-OP OBSERVER
WIND GUSTS TO 55 MPH.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:17 PM CDT | Tornado Warning | ARX | La Crosse | 15 min |
| Sep 13, 3:28 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 15 min |
| Sep 13, 4:07 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 23 min |
| Sep 13, 4:15 PM CDT | Flash Flood Warning | ARX | La Crosse, Trempealeau | 3 hr |
| Sep 13, 4:21 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 24 min |
| Sep 13, 4:43 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 42 min |
| Sep 13, 4:59 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.